Strange presciption: Using Retinol on 5th day after my first treatment then chemical peel. Any suggestions?

After my 1st laser treatment, doctor prescibes me to use Retinol from 5ft day (Skinceutical Retinol 1.0) On my 7th day, my skin was healing nicely,just a bit pink, almost back to normal, he put me on a chemial peel TCA 50. After skin peeling off, the light pink marks now 5 times daker, brown-red color. From advices here, I see my case is going against lot of your advices. I called him but he said looking red means skin is responding well and producing new cell. I'm totally at lost here.

Doctor Answers 2

Time

Since you are already red this will gradually calm down. Aloe Vera gel can be helpful in allowing the skin to quiet down. For the redness green concealer wil tone down the redness until it gradually fades.


Long Island Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Retinols and Peels

Many patients use Retinols or Retin-A before treating the skin with chemical peels.  This will prime the skin and make the peel more effective.  If you have questions about being too red or irritated I would return to your treating physician or consult a board certified dermatologist for examination.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.